Announcement

Collapse
No announcement yet.

Prelief: Safe to take everyday?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Tuckersmom
    replied
    Originally posted by judy45 View Post
    If I even took 2 prelief I was constipated. It does contain calcium. I suggest you try taking a magnesium supplement (start with the low 250 dosage - 1 pill). I can now actually take 6-8 a day if need be (we were at my son lacrosse tourny in hershey PA - so I took 2 before any meal even if I knew it was safe - like eggs and like 4-6 before anything else)I find it works well for some things but not others

    Judy, are you saying that the magnesium supplements allow you to continue taking Prelief, or that you use magnesium instead of Prelief?

    Leave a comment:


  • judy45
    replied
    prelief everyday

    If I even took 2 prelief I was constipated. It does contain calcium. I suggest you try taking a magnesium supplement (start with the low 250 dosage - 1 pill). I can now actually take 6-8 a day if need be (we were at my son lacrosse tourny in hershey PA - so I took 2 before any meal even if I knew it was safe - like eggs and like 4-6 before anything else)I find it works well for some things but not others

    Leave a comment:


  • debarybabs
    replied
    Prelief

    I have a bowl of oatmeal every morning. That helps, and it's safe. It has nothing in it to cause a problem.
    I think someone mentioned Kashi and Cascadian Farms cereals as being safe (no additives).

    Leave a comment:


  • Tuckersmom
    replied
    Originally posted by debarybabs View Post
    I would like to have these cereals. But, worry about the ingredients. Do you have any problems with flair ups when you eat any of this food?
    Do you take Prelief before you have this breakfast, or even the peanut butter bar?
    I have 2 large bottles of Prelief, but I quit using it after it caused constipation. Actually, it isn't the only thing causing constipation, as several meds I am on contribute to it also.

    I don't have any problems with these particular cereals, and don't know what I would do if I couldn't eat them. Even with all of the cereal and Fiber Sure, I still have to use the RX my Uro gave me to help keep things moving along.

    Leave a comment:


  • nottoc4
    replied
    Cereal causes me problems,for now I can't eat it. If I understand the way Prelief works,it takes acid out of foods,but does nothing for additives in foods.
    I also fight with constipation,but I blame Vesicare for that.

    Leave a comment:


  • debarybabs
    replied
    Hi fiber foods

    I would like to have these cereals. But, worry about the ingredients. Do you have any problems with flair ups when you eat any of this food?
    Do you take Prelief before you have this breakfast, or even the peanut butter bar?

    Leave a comment:


  • Tuckersmom
    replied
    Originally posted by sapp View Post
    . . . with the ic it is hard to go on a high fiber diet.
    would appreciate any suggestions,thanks

    I eat high fiber cereals twice a day. I mix these 3 together in a bowl:

    All Bran Buds (Kellogg's)
    Honey Nut spoon size shredded wheat (Post)
    Wheat and Bran spoon size shredded wheat (Post)

    I put about 1/3 cup of each in my bowl, then sprinkle on 2 heaping teaspoons of Fiber Sure, before adding skim milk.

    For an afternoon snack, I eat a Fiber One peanut butter and oat flavor bar.

    I am also on a prescription that helps with constipation. It is called Enulose (Lactulose) syrup. I take 2 Tablespoons each day.

    I know a few people who swear by Miralax, but I find it a bit pricey for every day use.

    Leave a comment:


  • debarybabs
    replied
    Prelief

    I take Nexium as well. And, I take Prelief when I think I may need it.
    I'm wondering if it could be causing a bit of constipation.
    I was ok until I started taking it. Has anyone else had this problem?

    Leave a comment:


  • sapp
    replied
    i have been suffering from constant constipation for three years. have had to take laxatives nightly. i am starting to wonder if it is the prelief. i don't feel like i am on enough pain meds to cause this much contstipation.
    has anyone had this problem and what do you do?
    i don't want to stop taking the prelief it has let me eat more foods,but this is starting to be a hassle. i did have a colonospcopy in nov. i had places on my colon called melon(something) that was from chronic constipation. with the ic it is hard to go on a high fiber diet.
    would appreciate any suggestions,thanks

    Leave a comment:


  • Betty Corson
    replied
    To CaliAnn and other Prelief users:

    Please be assured that when Prelief is taken as specified, that is, keyed to the acid foods eaten, it does not reduce the acid in the stomach; it only deacidifies the food or beverage, and it does that only as much as the person wants. For example, if someone would drink a cup of coffee and use one Prelief tablet or packet, they would take out about 90% of the
    acid in the coffee; 10% of the coffee's acid would still be there, and so would whatever of the stomach's acid that was there to begin with.

    Nexium and the acid blockers have nothing to do with acid foods. In fact the Nexium site suggests that certain irritating foods be avoided. These include, among others, citrus, coffee and alcohol, the very foods that Prelief removes the irritation (acid) from. With the use of Prelief, those foods are no longer acid irritants to be
    avoided.

    Nexium is not an antacid; it shuts down the body's ability to produce acid in the stomach by a mechanism called 'proton pump inhibition'.
    Prelief does not touch the body's acid production mechanism; it removes acid from foods. There is no reason why one would interfere with the other. Since an effective acid blocker - a proton pump inhibitor in the case of Nexium - is shutting the acid off from the stomach, what acid would there be in the stomach for Prelief to
    interfere with, anyway?

    Also, calcium glycerophosphate is not used in any other acid reducing product except Prelief. Prelief holds all the patents on the subject, both as a tablet to be taken and as a tablet or granulate to add to food.

    If you have any questions, please do not hesitate to contact me direct.

    Betty Corson
    [email protected]
    1-800-994-4711

    Leave a comment:


  • CaliAnn
    replied
    FYI: The ingrediants in Preleif ( calcium glyceroophosphate, magnesium sterate ) are also key ingrediants that are used in other acid reducers - both over-the-counter and presciption strength. I have ulcers and take a prescription acid reducer daily - I was warned by my GI NOT to take the preleif often ( if I was going to do it anyway against his advice [img]smile.gif[/img] ) as too much reduction of acid in stomache can cause other medical problems. My pharmacist said that if I was taking my prescription acid reducer ( Nexium) there was no need for me to be taking anything else. Best bet - always check with a doctor first before taking anything new.

    Leave a comment:


  • Betty Corson
    replied
    Dear Cyn:

    Just want you to know that Prelief tablets contain
    less than 1 mg (0.025%,.09 mg)of magnesium stearate as a processing aid.

    Betty Corson
    [email protected]
    1-800-994-4711

    Leave a comment:


  • Cyn
    replied
    I read that too much magnesium can cause diarrhea. Something to look into. Cyn

    Leave a comment:


  • Betty Corson
    replied
    Dear Sassy:

    Elmiron and Prelief are different. While Elmiron may augment the bladder lining (a gradual process which may take 3 to 6 months), Prelief neutralizes acidic foods and helps keep you comfortable in the meantime.

    Elmiron does have a toll-free number 1-888-ELMIRON (1-888-356-4766) if you are having any problems.

    Betty Corson
    [email protected]
    1-800-994-4711

    Leave a comment:


  • Mysassy
    replied
    Question, Have any of you just used the Prelief instead of Elmiron?
    I have these terrible headaches from the Elmiron and I cut back on them and I was Ok for a while than boom! They were back! My whole scalp is so sensitive now! I can't even put anything in my hair, like when I want to wear it up or pull it back into a ponytail..Years ago I use to get want they call Cluster Headaches and I was in such misery..The mediciene I took for it was called spacetabs! I don't even know if they still have this medication yet on the market!
    After several years they finally had gone away!
    SADSASSY [img]confused.gif[/img]

    Leave a comment:

Working...
X